Stearic Acid

Since: Dec 12

Elgin, IL

#21 Dec 17, 2012
I agree, Where and how did you do a chemical allergy testing? I also believe I am allergic to Magnesium stearate. My blood pressure rises, my muscles get tight and I have also had the prickly face. It is in just about everything. I have asked several allergist offices and they all say no to being able to test for it.
YarnerT

Stoney Creek, Canada

#22 Jan 8, 2013
Hi Everyone, I have started taking brewers yeast tablets (these contain stearic acid) to try and help the severe eczema on my hands especially, but after taking them for a few days I have developed more eczema on my face which I didn't have before and even before this I noticed that my head has felt unusually itchy as well (no, not head lice or anything like that). I was wondering if anyone has had something similar occur?

Thank you!
Hay

London, UK

#23 Jan 9, 2013
I went to see an immunologist/allergy specialist who said I have a hypersensitivity, not allergy. He advised to only use liquid meds and check its not in cosmetics. He did no testing but assessed it on what I told him about my reaction. He said it would get worse with repeated exposure.

Since: Dec 12

Elgin, IL

#24 Jan 9, 2013
YarnerT wrote:
Hi Everyone, I have started taking brewers yeast tablets (these contain stearic acid) to try and help the severe eczema on my hands especially, but after taking them for a few days I have developed more eczema on my face which I didn't have before and even before this I noticed that my head has felt unusually itchy as well (no, not head lice or anything like that). I was wondering if anyone has had something similar occur?
Thank you!
I am allergic to dairy, gluten. I am not allergic to corn maybe intolerant, but it is compromising my body sytems. I was just diagnosed with that discovery. Stearic Acid is a corn derived additive and that gives me troubles, and I get delayed allergy response, such as high blood pressure. I was getting itchy red face for awhile from Magnesium stearate, but things have now changed. Most of my allergy responses are delayed.

There are so many corn derived ingredents and I mean so many. there is a list on line of what corn is in. You will not believe it. You might try to find out if you have a corn allergy or related to that. You would probably have to go to a doctor who specializes in auto immune or integrative medicine. Regular allergists don't understand this.

I did previously go to a dermatologist for eczema, who gave me some cream for eczema, that really works called Vanos. You might try that. I couldn't get anything else to work.
Beefwalker

Montmorency, Australia

#25 Jan 10, 2013
music4u wrote:
<quoted text>
Stearic Acid is a corn derived additive...
'some' sources may be, but not all. It occurs in many natural, healthy foods and we consume it in quantities every day that make the amount in supplements utterly inconsequential.
Read my post - and check the link. Cheers, matt
http://www.topix.com/forum/health/allergy/TKI...
Matt Byng

Toronto, Canada

#26 Mar 12, 2013
I have recently begun breaking out in hives within minutes of taking any one of a number of medications. Most of the medications are meds that I've been taking for years without having any sign of an allergic reaction. The only common ingredient seems to be stearic acid, but I don't seem to react to stearic acid in soaps. I do now get hives from using an anti-perspirant product that contains stearic acid. I'm thnking I'll get tested for allergy to stearic acid, and start looking for a soap without stearic acid. Suggestions would be appreciated.
Beefwalker

Melbourne, Australia

#27 Mar 14, 2013
Jackie wrote:
<quoted text>
I have a propolis creme that doesn't have stearic acid, check it out online at www.jackiezivna.myforever.biz/store
Why are you folks still talking about this? It's a myth! A con-job!
You get more stearic acid from your normal food than you can ever, EVER hope to get from pills/supplements etc. Wake up! There are FAR more important things to avoid - stats with grains and sugars - these are the things that are really doing you damage.
BW
Beefwalker

Melbourne, Australia

#28 Mar 14, 2013
YarnerT wrote:
Hi Everyone, I have started taking brewers yeast tablets (these contain stearic acid)
It's not the stearic acid - it's the yeast. No-one should be taking yeast - especially those with skin issues.
Beefwalker

Melbourne, Australia

#29 Mar 15, 2013
Matt Byng wrote:
I'm thnking I'll get tested for allergy to stearic acid, and start looking for a soap without stearic acid. Suggestions would be appreciated.
I suggest you look elsewhere. It simply can't be stearic acid.
Try looking at diet as well as soaps and the laundry powder/liquid you're using.

I have chemical sensitivities to products I was previously OK with (I'm also slightly allergic to cats, although I grew up with many, MAYNY cats and never had a problem).

My food sensitivities and chemical sensitivities are often exacerbated by:
(1) Lack of sleep
(2) Stress
(3) Poor diet (too many grains/sugars and not enough good fats, proteins & greens)
Hay

London, UK

#30 Mar 15, 2013
Magnesium stearate and stearic acid arent exactly the same. Look up the difference between the two because its complicated and not obvious.

You do get stearic acid from food, but not magnesium stearate. I was diagnosed with a hypersensitivity to Magnesium Stearate which is in all medical pills for manufacturing purposes. I get pins and needles in my face and itching all over just from half a tiny tiny tablet with magnesium stearate in.
Jmr

Mahopac, NY

#31 Apr 11, 2013
Magnesium stearate is in all medications - it does break down to stearic acid and does cause an allergic reaction. I went three years before finding out - anyone out there should contact the FDA and report same.
Lee

Crestline, CA

#32 Apr 25, 2013
I was getting hives on my back and checked all the ingredients in my vitamins to see which one was common in all of them ...Stearic Acid. Lately I've had a persistent "itchy" type of cough also. Does anyone on the forum get a cough also, after taking Stearic Acid?
Laura

Vista, CA

#33 Jun 12, 2013
I just started taking a new digestive enzyme three times a day for the last several days. Last night while trying to sleep I had itching, pins and needles on my upper arms that was driving me crazy. The enzymes contained magnesium stearate and stearic acid.
It was the only thing I have changed in my routine so not sure about this additive either.
Jean

Pekin, IL

#34 Oct 20, 2013
I just had patch testing done with an allergist. I was positive for stearic acid. I have had a blistery rash for over 20 years. I finally got fed up with it and found an allergist, The problem is stearic acid has at least a dozen different names. I find that I have worse reations to hair conditioner and lotion,
Jean

Pekin, IL

#35 Oct 20, 2013
BW where did you get your Dr. degree?
Beefwalker wrote:
<quoted text>
I suggest you look elsewhere. It simply can't be stearic acid.
Try looking at diet as well as soaps and the laundry powder/liquid you're using.
I have chemical sensitivities to products I was previously OK with (I'm also slightly allergic to cats, although I grew up with many, MAYNY cats and never had a problem).
My food sensitivities and chemical sensitivities are often exacerbated by:
(1) Lack of sleep
(2) Stress
(3) Poor diet (too many grains/sugars and not enough good fats, proteins & greens)
jean

Peoria, IL

#36 Jan 2, 2014
I patch tested. Only took one week
jean

Peoria, IL

#37 Jan 2, 2014
The only real way to know if you are allergic to stearic acid is to be tested. It only takes one week for patch testing . Go see an allergist. Its not impossible to be allergic to stearic acid. Some people are allergic to water.some are allergic to sunshine.dont be afraid to be tested. Also dont let people BS you by saying its impossible.
emily

Austin, TX

#38 Jan 28, 2014
um actually its deffinitely possible and not a con job. I am allergic to this i have gone through lots of expensive testing and its very clear i am allergic to this. If i use any shampoo with it in it i imediately see the effects
emily

Austin, TX

#39 Jan 28, 2014
i have the same issues and dont know how to get rid of it.
Christy

Poulsbo, WA

#40 Feb 18, 2014
Have been having tongue and throat swelling--- four different meds so far have caused this severe reaction-- the only common ingredient is magnesium stearate. I see an allergist in 2 weeks and hope to find out for sure. I havent heard of anyone having such a reaction?

Tell me when this thread is updated:

Subscribe Now Add to my Tracker

Add your comments below

Characters left: 4000

Please note by submitting this form you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

Allergy Discussions

Title Updated Last By Comments
News Plethora of pollen blamed on erratic weather pa... Jun 22 Buzz Lightyear 3
News Circassia cat allergy therapy fails against pla... Jun 20 meow 1
Post Orgasmic Illness Syndrome (May '11) Jun 14 Paul 11
allergy worse when rains??? (Dec '08) May 31 AllergicTo Rain 48
strange and sudden allergic reaction (Nov '06) May 26 Washlady 61
Allergic reaction? (Aug '08) May '16 Annoyed 5
Natural Allergy Treatment (May '12) Apr '16 Nasalguardinfo 14
More from around the web